# SDR USAAD97063

- Difficulty date: April 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N973VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 47099
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Condition: Failed
- Location: Aft Lavatory
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT 902 - PIT-BWI - AFTER TAKEOFF THE FLIGHT ATTENDANT REPORTED THAT THE AFT LAV SMOKE DETECTOR WAS SOUNDING AND THER WAS ALSO A 'SCORCHED' SMELL IN THE AREA.  RETURNED TO FIELD.  RAN APU AND ENGINE PNEUMATICS, PRESSURIZED A/C.  NO UNUSUAL SMELLS NOTED.  REPLACED AFT LAV SMOKE DETECTOR.  (M)
